Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Albuquerque, NM

February 18, 201412 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Feb 18, 2014, 2:16 PM MST for 12 counties in New Mexico. It took effect at Feb 19, 2014, 12:00 PM MST. It was in force for 8 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2014, 2:16 PM MST (21:16 UTC)
In effect from
Feb 19, 2014, 12:00 PM MST
Expired
Feb 19, 2014, 8:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 3:31 PM MSTNON-TSTM WND GST 593 Wnw Gallup, NMKGUP ASOS.
Feb 19, 3:53 PM MSTHIGH SUST WINDS 413 Wnw Gallup, NMKGUP ASOS.
Feb 19, 4:09 PM MSTNON-TSTM WND GST 583 Wnw Gallup, NMKGUP ASOS.
Feb 19, 7:08 PM MSTNON-TSTM WND GST 61Frijoles, NMTOWER RAWS.
Feb 19, 8:01 PM MSTNON-TSTM WND GST 616 Ne Las Vegas, NMKLVS ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2844 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WWUS85 KABQ 182116
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MST TUE FEB 18 2014

...RED FLAG WARNING FROM NOON UNTIL 7 PM MST WEDNESDAY FOR 
MUCH OF WESTERN AND CENTRAL NEW MEXICO BELOW SNOW PACK DUE TO
STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON AND
EARLY EVENING BELOW SNOW PACK FOR THE NORTHEAST AND EAST CENTRAL
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.WEST TO NORTHWEST WINDS ALOFT WILL STRENGTHEN THROUGH THE DAY
WEDNESDAY AS SURFACE LOW PRESSURE DEVELOPS OVER EASTERN NEW MEXICO
AND HIGH TEMPERATURES REMAIN WELL ABOVE AVERAGE FOR MID
FEBRUARY. NEAR RECORD TO RECORD HIGHS ARE POSSIBLE IN MANY
LOCALES. ONLY FAIR TO POOR RH RECOVERIES TONIGHT WILL BE FOLLOWED
BY MINIMUM RH VALUES OF 10 TO 15 PERCENT WEDNESDAY AFTERNOON.
WINDS WILL STRENGTHEN FURTHER WEDNESDAY NIGHT BOTH AT MOUNTAIN TOP
LEVELS AND AT THE SURFACE AS A VIGOROUS COLD FRONT PLOWS FROM
NORTHWEST TO SOUTHEAST OVER THE REGION.

NMZ101-103-105>107-109-191500-
/O.UPG.KABQ.FW.A.0008.140219T1900Z-140220T0200Z/
/O.NEW.KABQ.FW.W.0007.140219T1900Z-140220T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
216 PM MST TUE FEB 18 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MST WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...THE NORTHWEST PLATEAU AND HIGHLANDS...AS WELL
  AS THE WEST CENTRAL HIGHLANDS...THE MIDDLE RIO GRANDE
  VALLEY...NORTHEAST HIGHLANDS AND SANDIA...MANZANO AND GALLINAS
  MOUNTAINS. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP DURING
  THE EARLY AFTERNOON AND PERSIST UNTIL SHORTLY AFTER SUNSET. 

* 20 FOOT WINDS...WEST SUSTAINED AT 20 TO 35 MPH WITH GUSTS
  BETWEEN 35 AND 50 MPH. WINDS ARE EXPECTED TO REMAIN STRONG
  AND BECOME NORTHWESTERLY THROUGH WEDNESDAY NIGHT.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ104-108-191500-
/O.CON.KABQ.FW.A.0008.140219T1900Z-140220T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
216 PM MST TUE FEB 18 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL
  CONDITIONS ARE MOSTLY LIKELY TO DEVELOP AROUND MID TO LATE
  AFTERNOON THEN CONTINUE INTO THE EARLY EVENING. 

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO
  AROUND 35 MPH. WINDS ARE EXPECTED TO STRENGTHEN AND BECOME WEST
  TO NORTHWEST WEDNESDAY NIGHT.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
2 follow-up statements
492 
WWUS85 KABQ 191252
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MST WED FEB 19 2014

...RED FLAG WARNING FROM NOON UNTIL 8 PM MST TODAY BELOW
SIGNIFICANT SNOW PACK FOR ALL ZONES EXCEPT THE NORTH CENTRAL
MOUNTAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.DRY AND WINDY CONDITIONS WILL DEVELOP TODAY AS THE JET STREAM
APPROACHES NEW MEXICO FROM THE NORTHWEST AND A STRONG SURFACE
TROUGH DEVELOPS IN THE LEE OF THE SOUTHERN ROCKIES. HIGH
TEMPERATURES WILL SOAR 9 TO 15 DEGREES ABOVE NORMAL WITH NEW RECORDS
POSSIBLE. RECENT MODEL RUNS INCREASED HAINES VALUES...WHICH ARE
NOW PROGGED TO PEAK AROUND 5 ACROSS CENTRAL AND WESTERN AREAS. WIND
GUSTS SHOULD PEAK IN THE 35 TO 50 MPH RANGE LATE THIS AFTERNOON
WITH THE STRONGEST WINDS ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN AND FARTHER WEST AROUND GALLUP. WINDS WILL
STRENGTHEN IN MANY AREAS TONIGHT AS THE JET STREAM AND A COLD
FRONT CROSS...BUT HUMIDITIES SHOULD CLIMB ABOVE CRITICAL
THRESHOLDS BY MID EVENING.

NMZ104-108-200300-
/O.UPG.KABQ.FW.A.0008.140219T1900Z-140220T0200Z/
/O.EXB.KABQ.FW.W.0007.140219T1900Z-140220T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
552 AM MST WED FEB 19 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS...EXCEPT FOR
  UNION COUNTY...FROM MID DAY THROUGH EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE
  STRONGEST WINDS ARE EXPECTED AFTER 3 PM. WINDS WILL SHIFT OUT OF
  THE WEST THEN NORTHWEST TONIGHT.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15
  PERCENT...EXCEPT OVER 15 PERCENT IN UNION COUNTY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-103-105>107-109-200300-
/O.EXT.KABQ.FW.W.0007.140219T1900Z-140220T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
552 AM MST WED FEB 19 2014

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING. 

* AREA AND TIMING...THE NORTHWEST PLATEAU AND HIGHLANDS...WEST
  CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY...NORTHEAST
  HIGHLANDS AND THE SANDIA-MANZANO AND GALLINAS MOUNTAINS. FROM
  MID DAY THROUGH EARLY EVENING. 

* 20 FOOT WINDS...WEST 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50
  MPH...EXCEPT FOR SOME GUSTS TO 55 MPH DURING THE EARLY EVENING
  ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. WINDS ARE
  EXPECTED TO BECOME NORTHWESTERLY TONIGHT...AND THEY WILL REMAIN
  STRONG EAST OF THE CONTINENTAL DIVIDE.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 18 PERCENT
  WITH THE DRIEST READINGS ACROSS CENTRAL AND SOUTHERN AREAS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
028 
WWUS85 KABQ 200248
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
748 PM MST WED FEB 19 2014

NMZ101-103>109-200400-
/O.EXP.KABQ.FW.W.0007.000000T0000Z-140220T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
748 PM MST WED FEB 19 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

LOCALLY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
THROUGH LATE EVENING...WITH WIND GUSTS TO 45 MPH AND HUMIDITIES HOVERING
IN THE LOW TEENS. HOWEVER...WIDESPREAD DANGEROUS FIRE WEATHER
CONDITIONS ARE NO LONGER EXPECTED.

$$

SHY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 18, 10:44 AM MST, 3 hours 32 minutes earlier.

Area forecast discussion, Feb 18, 10:44 AM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1044 AM MST TUE FEB 18 2014

.AVIATION...
18Z TAF CYCLE
DRY NORTHWEST TO WEST WINDS ALOFT WITH CIRRUS. SFC LEE TROF TO
PRODUCE WIND GUSTS TO AROUND 40KT ALG EAST SLOPES CENTRAL MT
CHAIN AND INTO THE ERN PLAINS. SFC WND SHIFT EXPECTED IN THE
PLAINS AFT 19/03Z.

&&

.PREV DISCUSSION...301 AM MST TUE FEB 18 2014...
.SYNOPSIS...
A MOSTLY DRY W TO NW FLOW THROUGH THE FORECAST PERIOD. THE MAIN
CONCERNS WILL BE CRITICAL FIRE WEATHER CONDITIONS...WITH THE MOST
WIDESPREAD ON WEDNESDAY. THERE WILL BE A FEW SHORT WAVE TROUGHS
SWINGING THROUGH THE STATE...THE STRONGEST ONE WEDNESDAY NIGHT.
WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING LOOKS TO BE OUR ONLY
OPPORTUNITY FOR A LITTLE PRECIPITATION OVER THE FAR NORTH. OVERALL
TEMPERATURES WILL REMAIN ABOVE NORMAL ASIDE FROM THURSDAY...AND
IN THE NORTHEAST ON SATURDAY AND MONDAY. CHJ

&&

.DISCUSSION...
A WEAK SHORT WAVE TROUGH WILL PASS WELL TO OUR N TODAY. A WEAK BACK
DOOR COLD FRONT WILL TRY TO DIP INTO THE FAR NE LATE TODAY...THEN
PRESS S TONIGHT. NOT MUCH IMPACT FROM IT OTHER THAN A LITTLE COOLER
TEMPERATURES IN THE NE AND FAR EC AREAS TONIGHT AND WEDNESDAY. HIGH
TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL TODAY AND WEDNESDAY.

MID AND HIGH LEVEL MOISTURE WILL INCREASE TONIGHT AND WEDNESDAY. IT
STILL LOOKS LIKE WE COULD SQUEEZE OUT ENOUGH MOISTURE TO PRODUCE
A RAIN SHOWER WEDNESDAY AFTERNOON OVER THE SAN JUAN MOUNTAIN HIGH
PEAKS...AND A FEW RAIN AND SNOW SHOWERS OVER THE NORTHERN MOUNTAINS
AND NE WEDNESDAY NIGHT AND THURSDAY MORNING. ANY SNOW ACCUMULATION
WILL BE LIGHT AND CONFINED TO THE HIGHER MOUNTAIN PEAKS. WINDS WILL
BE THE MAIN ISSUE WEDNESDAY WITH BREEZY TO WINDY CONDITIONS FOR
MOST AREAS. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY...SEE THE
FIRE WEATHER DISCUSSION BELOW. A POTENT COLD FRONT WILL SWEEP
ACROSS NM WEDNESDAY NIGHT WITH MUCH COOLER TEMPERATURES THURSDAY.
WE ARE TALKING 15 TO 25 DEGREES OF COOLING.

DRY NW FLOW ON FRIDAY WITH A QUICK REBOUND IN TEMPERATURES...BACK
TO ABOVE NORMAL EVERYWHERE. ANOTHER WEAK SYSTEM TO OUR N WILL DROP
A COLD FRONT DOWN THE EASTERN PLAINS FRIDAY NIGHT AND RESULT IN A
LITTLE COOLING ACROSS THE EAST SATURDAY.

A WESTERLY FLOW ALOFT ON SUNDAY WILL BRING DRY AND ABOVE NORMAL
TEMPERATURES TO THE REGION. ANOTHER BACK DOOR FRONT WILL MOVE S
DOWN THE EASTERN PLAINS SUNDAY NIGHT WITH MINOR COOLING ON MONDAY.
A MORE SUBSTANTIAL FRONT WILL SPILL S ACROSS THE EASTERN PLAINS
TUESDAY.

IT WILL LIKELY BE DRY FROM THURSDAY THROUGH THE WEEKEND AND INTO
NEXT WEEK. FEBRUARY IS SHAPING UP TO BE ANOTHER MONTH WITH BELOW
NORMAL PRECIPITATION...BUT CERTAINLY NOT THE THE EXTREME OF THIS
PAST JANUARY. CHJ

&&

.FIRE WEATHER...
HIGH TEMPERATURES 12 TO 20 DEGREES ABOVE NORMAL TODAY AND WEDNESDAY.
STRONG WINDS ARE ALSO EXPECTED WEDNESDAY WITH WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS PROBABLE. WINDS MAY ACTUALLY STRENGTHEN
WEDNESDAY NIGHT. HIGH TEMPERATURES SHOULD FALL 16 TO 24 DEGREES ON
THURSDAY IN THE WAKE OF A STRONG COLD FRONT THAT WILL ALSO CROSS
WEDNESDAY NIGHT. THEN THERE WILL BE A GRADUAL WARMING TREND THROUGH
THE WEEKEND. IN ADDITION...THE CENTRAL HIGHLANDS SHOULD HAVE LOCALLY
CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON TUESDAY...THURSDAY
AND FRIDAY. A RESPITE FROM FIRE WEATHER CONCERNS IS EXPECTED THIS
WEEKEND.

WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED TODAY AND WEDNESDAY AS
AN UPPER LEVEL TROUGH APPROACHES THE CENTRAL ROCKIES FROM THE
NORTHWEST CAUSING WEST WINDS TO STRENGTHEN OVER NM. BREEZY
CONDITIONS ARE EXPECTED ACROSS THE CENTRAL HIGHLANDS FROM CLINES
CORNERS TO ALMOST YESO...WHERE LOCALLY CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED DURING THE AFTERNOON.

WINDS ALOFT WILL STRENGTHEN ENOUGH WEDNESDAY FOR WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS TO DEVELOP. WIND GUSTS SHOULD PEAK IN THE 40
TO 50 MPH RANGE WEDNESDAY AFTERNOON ALONG THE EAST SLOPES OF THE
CENTRAL MTN CHAIN...AND POSSIBLY ALSO FROM THE CHUSKA TO THE ZUNI
MOUNTAINS. MODELS PROG WIND SPEEDS TO FALL OFF QUICKLY TOWARD THE
EASTERN BORDER...SO THERE IS SOME QUESTION ABOUT HOW MUCH OF THE
EASTERN PLAINS WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS.
ALSO...HUMIDITIES MAY STAY JUST ABOVE CRITICAL THRESHOLDS ACROSS THE
NORTH CENTRAL MOUNTAINS. THEREFORE...WILL CONTINUE WITH A FIRE
WEATHER WATCH FOR ALL BUT THE NORTH CENTRAL MOUNTAINS FOR NOW.

RATHER THAN DIMINISHING WIND SPEEDS ARE PROGGED TO STRENGTHEN
WEDNESDAY NIGHT FROM THE EAST SLOPES OF THE CONTINENTAL DIVIDE TO
THE CENTRAL HIGHLANDS...ESPECIALLY ACROSS ELEVATED TERRAIN. WITH 700
MB WINDS FROM 45-65 KT ROUNDING THE BASE OF AN UPPER LEVEL TROUGH
CROSSING CO...WESTERLY SURFACE GUSTS SHOULD STAY UP AND MAY EVEN
REACH OVER 60 MPH AT TIMES IN TYPICALLY FAVORED EAST SLOPE LOCATIONS
LIKE CLINES CORNERS AND LAS VEGAS. THERE WILL BE A SLIGHT CHANCE OF
RAIN AND SNOW SHOWERS WEDNESDAY NIGHT AND THURSDAY FROM THE SANGRE
DE CRISTO MOUNTAINS EASTWARD ACROSS THE NE PLAINS. A STRONG PACIFIC
COLD FRONT CROSSING FROM THE NW WILL ALSO AID ATMOSPHERIC MIXING
WEDNESDAY NIGHT. IN THE WAKE OF THIS FRONT HIGH TEMPERATURES SHOULD
FALL 16 TO 24 DEGREES ON THURSDAY. THE SPEED MAXIMUM ALOFT IS
FORECAST TO LINGER OVER NE AREAS THROUGH MID DAY THURSDAY...SO
SOME BREEZY TO WINDY CONDITIONS ARE LIKELY TO PERSIST CENTRAL AND
EAST. AGAIN...LOCALLY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED ACROSS THE CENTRAL HIGHLANDS THURSDAY.

ANOTHER UPPER LEVEL TROUGH WILL DIVE EAST SOUTHEASTWARD ACROSS THE
NORTHERN AND CENTRAL ROCKIES FRIDAY...KEEPING WINDS ALOFT MODERATELY
STRONG OVER NM. BREEZY CONDITIONS SHOULD CONTINUE ALONG AND JUST E
OF THE CENTRAL MOUNTAIN CHAIN...WHERE THE CENTRAL HIGHLANDS SHOULD
AGAIN EXPERIENCE LOCALLY CRITICAL FIRE WEATHER CONDITIONS AROUND
CLINES CORNERS. TEMPERATURES SHOULD ALSO BEGIN TO REBOUND CENTRAL
AND WEST FRIDAY. READINGS FARTHER EAST WONT REBOUND UNTIL SATURDAY.
THE STORM TRACK IS PROGGED TO BE LESS ACTIVE OVER THE WESTERN US
OVER THE WEEKEND. THIS WILL ALLOW WINDS ALOFT TO WEAKEN OVER NM WITH
A RESULTANT DECREASE IN SURFACE WIND SPEEDS. THE WARMING TREND THAT
STARTS FRIDAY SHOULD PERSIST THROUGH SUNDAY...WHEN HIGHS MAY REACH A
FEW TO 10 DEGREES ABOVE NORMAL.

TEMPERATURES MAY BRIEFLY FALL AGAIN MONDAY OR TUESDAY ACROSS THE
EAST DUE TO A BACK DOOR COLD FRONT. OTHERWISE...DRY WEATHER AND
RELATIVELY WEAK WINDS SHOULD PERSIST EARLY NEXT WEEK DUE TO A SHARP
RIDGE OF HIGH PRESSURE STRADDLING THE WESTERN US AND EXTENDING
NORTHWARD ALONG CANADAS WEST COAST.

44

&&

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES...NMZ101-103>109.

&&
Hazardous weather outlook, Feb 18, 6:03 AM MST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MST TUE FEB 18 2014

NMZ501>540-191300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
603 AM MST TUE FEB 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY RETURN WEDNESDAY
AFTERNOON AND EVENING TO MANY AREAS BELOW SIGNIFICANT SNOWPACK.
ANY CRITICAL FIRE WEATHER CONDITIONS TUESDAY...THURSDAY AND FRIDAY
WILL BE CONFINED TO THE CENTRAL HIGHLANDS ONTO THE EAST CENTRAL
PLAINS.

IN ADDITION...WIND ADVISORIES WILL LIKELY BE REQUIRED FOR
WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING BOTH AHEAD OF
AND BEHIND A COLD FRONT DUE TO STRONG WEST AND NORTHWEST WINDS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.